MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b: explant date: not applicable, as lens remains implanted section e1: telephone number: (b)(6).Section h6: medical device problem code - 3191: no code available (lathe lines) device evaluation: a usb stick was received and the video provided by the customer displayed an implanted lens.A central ring was observed on the optic body of the lens.The complaint issue "lathe lines" was identified during video evaluation.Each johnson and johnson 1-piece acrylic intraocular lens (iol) is individually cryo-lathed.Due to this process, concentric ring pattern lines may be present on the iol surface.These lines are partially removed in further manufacturing process steps.Before release, an individual and rigorous visual inspection is performed to all our intraocular lenses to determine the presence of surface anomalies that could impact the optical quality of the iol.In addition, all the lenses are individually tested using standardized methodology to evaluate their image quality.The presence of the lens surface lines that were describes is considered a cosmetic observation that based on investigation results do not affect the optical properties and image quality of the iol.Based on the complaint investigation results, a product deficiency/product malfunction could be identified.A failure investigation was initiated to further investigate the central ring observed on the optic body of the lens.The failure investigation found that based on the video there is a cosmetic defect observed on the lens; however, since the lens was not available for evaluation, it was not possible to confirm if this was a lathe line or other cosmetic defect.Manufacturing record review: the manufacturing records for the iol were reviewed.The product was manufactured according to specifications.A search of complaints related to the associated production order (po) was performed.The search revealed that no similar complaint has been received for this po.Conclusion: although a definitive root cause has not been confirmed at this time, johnson & johnson surgical vision, inc.Will continue to monitor these types of events.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the monofocal intraocular lens (iol) resembles a vivity (with a circle in the center), the lens has a flat paracentral circular structure.Account indicated that the lens remains implanted because the patient has no impairments/restrictions.Visual acuity sc and cc + refraction pre-op +0.25sph -1.25cyl 49°a vcc 0.50.Visual acuity sc and cc + refraction post-op.1 opk (28.06): os +0.25sph -0.50cyl.67°a vcc 1.0.2 opk (01.07): no residual refraction assumed.Vsc 0.80.No further information was provided.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20378052
Report Number3012236936-2024-000264
Device Sequence Number11684830
Product Code HQL
UDI-Device Identifier05050474548596
UDI-Public(01)05050474548596(17)270503
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAAB00
Device Catalogue NumberAAB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale